Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 128, NWS Detroit, MI

September 3, 2011Bay County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 3, 2011, 9:54 AM EDT for Bay County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2011, 9:54 AM EDT (13:54 UTC)
Expired
Sep 3, 2011, 10:32 AM EDT
In force
38 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bay County, MI

The radar

The Detroit radar (KDTX), 116 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 7:22 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1828 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WUUS53 KDTX 031354
SVRDTX
MIC017-031445-
/O.NEW.KDTX.SV.W.0128.110903T1354Z-110903T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
954 AM EDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BAY COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1045 AM EDT

* AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUBURN...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KAWKAWLIN AROUND 1005 AM EDT.
  BAY CITY AND BAY CITY STATE RECREATION AREA AROUND 1010 AM EDT.
  ESSEXVILLE AROUND 1015 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LINWOOD...            KAWKAWLIN...          ESSEXVILLE...
  BAY CITY...           AUBURN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4378 8392 4375 8394 4368 8391 4367 8389
      4363 8374 4360 8369 4355 8370 4357 8417
      4377 8417 4386 8391
TIME...MOT...LOC 1354Z 263DEG 31KT 4360 8407
WIND...HAIL 60MPH 1.00IN

$$

MANN
3 follow-up statements
155 
WWUS53 KDTX 031406
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1006 AM EDT SAT SEP 3 2011

MIC017-031445-
/O.CON.KDTX.SV.W.0128.000000T0000Z-110903T1445Z/
BAY MI-
1006 AM EDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BAY
COUNTY UNTIL 1045 AM EDT...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAY
CITY...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESSEXVILLE AROUND 1015 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LINWOOD...            KAWKAWLIN...          ESSEXVILLE...
  BAY CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4374 8394 4368 8391 4365 8386 4365 8383
      4364 8379 4363 8374 4361 8370 4355 8370
      4356 8404 4375 8404 4378 8393
TIME...MOT...LOC 1406Z 263DEG 31KT 4361 8393
WIND...HAIL 60MPH 1.00IN

$$

MANN
909 
WWUS53 KDTX 031417
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1017 AM EDT SAT SEP 3 2011

MIC017-031445-
/O.CON.KDTX.SV.W.0128.000000T0000Z-110903T1445Z/
BAY MI-
1017 AM EDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAY COUNTY UNTIL 1045 AM EDT...

AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ESSEXVILLE...OR NEAR BAY CITY...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT AREAS OF SOUTHEASTERN BAY COUNTY 
ALONG SAGINAW BAY FROM ESSEXVILLE TO 10 MILES EAST OF BAY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4364 8379 4363 8374 4361 8370 4355 8370
      4357 8395 4366 8397 4372 8394 4368 8391
      4365 8386 4365 8383 4364 8381
TIME...MOT...LOC 1416Z 258DEG 31KT 4363 8381
WIND...HAIL 60MPH 1.00IN

$$

MANN
216 
WWUS53 KDTX 031432
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1032 AM EDT SAT SEP 3 2011

MIC017-031442-
/O.CAN.KDTX.SV.W.0128.000000T0000Z-110903T1445Z/
BAY MI-
1032 AM EDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE EXPECTED...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT.

LAT...LON 4364 8379 4363 8374 4361 8370 4355 8370
      4357 8395 4366 8397 4372 8394 4368 8391
      4365 8386 4365 8383 4364 8381
TIME...MOT...LOC 1432Z 258DEG 31KT 4366 8362

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:57 AM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Sep 3, 6:57 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 AM EDT SAT SEP 3 2011

.AVIATION...

//DISCUSSION...

SHOWERS AND THUNDERSTORMS NOW MOVING INTO SOUTH-CENTRAL LAKE
MICHIGAN SHOULD CONTINUE TO TRACK TO THE EAST-NORTHEAST THIS MORNING.
ALTHOUGH THE MAIN COMPLEX IS WEAKENING...ADDITIONAL REDEVELOPMENT OF
THUNDERSTORMS LOOKS LIKELY. CHANCES APPEAR GOOD THAT SOME OF THESE
STORMS MAY IMPACT MBS THIS MORNING...POSSIBLY FNT. ADDITIONAL
THUNDERSTORM DEVELOPMENT ACROSS IOWA AND WISCONSIN TODAY SHOULD MOVE
EAST ALONG A STATIONARY FRONT DRAPED OVER SOUTHERN MICHIGAN. SHOWERS
AND THUNDERSTORMS ARE THEN EXPECTED TO BECOME MORE WIDESPREAD
TONIGHT IN ADVANCE OF A STRONG COLD FRONT.

FOR DTW...VISIBILITIES IN THE FOG/HAZE SHOULD IMPROVE ABOVE 6SM
WITHIN THE FIRST COUPLE OF HOURS OF TAF ISSUANCE. THE ATMOSPHERE
OVER METRO DETROIT WILL LIKELY REMAIN CAPPED THROUGH EARLY
AFTERNOON...THUS INHIBITING THUNDERSTORM DEVELOPMENT. INCREASING
INSTABILITY LATER IN THE DAY ALONG WITH THE POTENTIAL FOR
THUNDERSTORMS TO TRACK IN FROM THE WEST WILL INCREASE THE CHANCES
FOR THUNDERSTORMS AFTER 20Z.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE ON THUNDERSTORM POTENTIAL BUT LOW CONFIDENCE ON
TIMING THIS AFTERNOON AND TONIGHT.

&&

.PREV DISCUSSION...ISSUED 301 AM EDT SAT SEP 3 2011

SHORT TERM...TODAY AND TONIGHT

A DEEPENING LONG WAVE TROUGH NOW ROTATING INTO NORTH DAKOTA IS
FORECAST TO ADVANCE INTO THE UPPER MIDWEST/WESTERN GREAT LAKES
TONIGHT CAUSING FAIRLY DECENT MID LEVEL HEIGHT FALLS ACROSS LOWER
MI. IN THE MEANTIME...THE FORECAST ACROSS SE MI WILL RELY MORE
HEAVILY ON THE MESO SCALE. THE 06Z SURFACE ANALYSIS SHOWS A
STATIONARY FRONT DRAPED ACROSS CENTRAL LOWER MI WITH A WELL
PRONOUNCED TROUGH OVER METRO DETROIT. THE ATMOSPHERE ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA REMAINS STRONGLY CAPPED COURTESY
OF THE MID LEVEL RIDGE AXIS EXTENDING FROM THE OHIO VALLEY INTO THE
EASTERN GREAT LAKES. SO FAR THERE HAS JUST BEEN SOME LIGHT SHOWERS
THAT HAVE BEEN ABLE TO DEVELOP ACROSS THE TRI CITIES AND THUMB
REGION ALONG AN AXIS OF MUCH HIGHER MID LEVEL MOISTURE SINCE MID
LEVEL LAPSE RATES ARE NOT TOO TERRIBLY STEEP.

IT APPEARS FROM RADAR/SATELLITE COMPOSITE THAT THERE AT LEAST A
COUPLE CONVECTIVELY INDUCED SHORT WAVES OVER IOWA AND SW WISCONSIN.
THESE WAVES SHOULD ADVANCE E-NE INTO NRN AND CENTRAL LOWER MI TODAY
AND WILL BE THE MAIN FOCUS FOR THUNDERSTORMS ACROSS THE NORTHERN
PORTIONS OF THE FORECAST AREA AS CONVERGENCE ALONG THE WEAK
STATIONARY FRONT IS NOT EXPECTED TO BE VERY DEEP. THERE IS A CHANCE
THAT ADDITIONAL CONVECTIVE DEVELOPMENT UPSTREAM WILL PUSH EASTWARD
INTO SRN MI LATER IN THE DAY. INCREASING DIURNAL INSTABILITY AND A
WEAKENING CAP WILL TRANSLATE TO BETTER CONVECTIVE POTENTIAL ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA LATE TODAY. THERE WILL BE A
FAIRLY TIGHT TEMPERATURE GRADIENT ACROSS SE MI THIS AFTERNOON AS
THICK MID CLOUDS WILL SUPPRESS THE DEGREE OF HEATING ACROSS THE TRI
CITIES AND THUMB. MEANWHILE...FARTHER SOUTH HIGHS SHOULD RISE INTO
THE UPPER 80S TO LOWER 90S. MOISTURE POOLING ALONG THE STATIONARY
FRONT SHOULD KEEP SFC DEWPOINTS NEAR 70. 0-1KM ML CAPE IS THEN
FORECAST TO INCREASE TO 2K J/KG ACROSS THE SRN HALF OF SE MI AND UP
TO 1200 J/KG FARTHER NORTH. STRENGTHENING DEEP LAYER SHEAR AND
CYCLONIC CURVATURE IN THE LOWEST 3KM WILL POSE THE RISK OF SEVERE
WEATHER...WITH CONVECTIVE MODES LIKELY BEING BOTH LINEAR AND SUPER
CELLULAR. THE SEVERE POTENTIAL MAY ACTUALLY LAST WELL INTO THE NIGHT
IF THERE IS MINIMAL CONVECTION DURING THE AFTERNOON AND EVENING.

LOWER TROPOSPHERIC FRONTOGENESIS IS FORECAST TO INCREASE ALONG A SFC
COLD FRONT ADVANCING OVER LOWER MI TONIGHT. THIS WILL OCCUR WITHIN
THE ENTRANCE REGION OF A STRENGTHENING UPPER LEVEL JET STREAK. THIS
FORCING WILL INTERACT WITH FAIRLY DEEP MOISTURE OVER SE MI
/PRECIPITABLE WATER AROUND 1.8 INCHES/ TO WARRANT FAIRLY HIGH
CHANCES OF SHOWERS AND THUNDERSTORMS TONIGHT.

LONG TERM...

THE UPPER LEVEL TROUGH OVER THE WESTERN GREAT LAKES ON SUNDAY IS
FORECASTED TO DIG EVEN FARTHER SOUTH...WITH 500 MB JET
CORE/SHORTWAVE AT THE BASE OF THE TROUGH EXTENDING INTO IOWA AND
TRACKING SLOWER. THE TROUGH AXIS IS ALSO NOW MORE NEUTRAL
ORIENTATED. MID LEVEL FGEN SUNDAY MORNING IS IMPRESSIVE (SEE GEM 700
MB FGEN)...AND THIS ENHANCED ASCENT SHOULD BE SUFFICIENT FOR SHOWERS
AND POSSIBLE THUNDERSTORMS (MAINLY SOUTHEASTERN AREAS) BEFORE DRY
SLOT WORKS IN LATE IN THE DAY. STILL LOOKING AT SOME SCATTERED
SPRINKLES/LIGHT RAIN SHOWERS ON MONDAY AS THE TROUGH AXIS PROGGED TO
MOVE THROUGH DURING THE DAY. CONVECTIVE DEPTHS/EQL ABOVE THE
BOUNDARY LAYER LOOK TO BE AROUND 5000 FEET...PER NAM SOUNDINGS. ANY
MODIFICATIONS TO INHERITED TEMPERATURES WERE MARGINAL BASED ON
LATEST GUIDANCE. WILL HAVE TO MONITOR THE MOISTURE/REMNANTS OF TS
LEE FOR TUESDAY/WEDNESDAY...BUT 00Z GFS/EUROPEAN SHOW EXPANSIVE HIGH
PRESSURE IN CONTROL OF THE GREAT LAKES REGION...WITH TEMPERATURES
SLOWLY REBOUNDING TO NORMAL VALUES.

MARINE...

A WEAK GRADIENT WILL LEAD TO LIGHT WINDS ACROSS THE LAKES TODAY.
DEEPENING LOW PRESSURE IS FORECAST TO TRACK ACROSS UPPER MICHIGAN
TONIGHT...SENDING A COLD FRONT THROUGH THE REGION EARLY SUNDAY.
NORTHWESTERLY WINDS WILL INCREASE SUNDAY INTO MONDAY BEHIND THIS
FRONT AS COOLER AIR ADVANCES INTO THE REGION. THIS MAY LEAD TO SMALL
CRAFT ADVISORY CONDITIONS ON MONDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SC
SHORT TERM...SC
LONG TERM....SF
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 3, 7:43 AM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
743 AM EDT SAT SEP 3 2011

LHZ421-422-441>443-MIZ047>049-053>055-060>063-041145-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
743 AM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND
SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A SEVERE
THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 2 PM. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL
TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY
THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE TORRENTIAL RAINFALL.
THERE IS A CHANCE OF SOME LOCALIZED FLOODING TODAY AND TONIGHT...
ESPECIALLY IN MORE URBANIZED AREAS.

THUNDERSTORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE
ENVIRONMENT TODAY. THE CHANCES FOR THUNDERSTORMS WILL INCREASE
THIS EVENING INTO TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT
SLIDES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS ALREADY OCCURRED.

LCZ422-423-460-LEZ444-MIZ068>070-075-076-082-083-041145-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
743 AM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE
NUMEROUS THIS EVENING AND TONIGHT. THERE IS A SLIGHT CHANCE OF
SEVERE WEATHER WITH THESE STORMS. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE BETWEEN 4 PM AND 2 AM. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH
IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY
THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE TORRENTIAL RAINFALL.
THERE IS A CHANCE OF SOME LOCALIZED FLOODING TODAY AND TONIGHT...
ESPECIALLY IN MORE URBANIZED AREAS.

THUNDERSTORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE
ENVIRONMENT TODAY. THE CHANCES FOR THUNDERSTORMS WILL INCREASE
THIS EVENING INTO TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT
SLIDES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

LHZ361>363-462>464-041145-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
743 AM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE
NUMEROUS THIS EVENING AND TONIGHT. THERE IS A SLIGHT CHANCE OF
SEVERE WEATHER WITH THESE STORMS. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE BETWEEN 4 PM AND 2 AM. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH
IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY
THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE TORRENTIAL RAINFALL.

THUNDERSTORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE
ENVIRONMENT TODAY. THE CHANCES FOR THUNDERSTORMS WILL INCREASE
THIS EVENING INTO TONIGHT IN ADVANCE OF A SLOW MOVING COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT
SLIDES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 3, 8:52 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
852 AM EDT SAT SEP 3 2011

MIZ047-031345-
MIDLAND-
852 AM EDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 850 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF SANFORD...MOVING EAST AT 30
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OIL CITY BY 900 AM EDT...
  SANFORD BY 925 AM EDT...
  MIDLAND BY 935 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MR
Special weather statement, Sep 3, 9:04 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
904 AM EDT SAT SEP 3 2011

MIZ054-031345-
TUSCOLA-
904 AM EDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 903 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEAST TUSCOLA COUNTY...MOVING EAST AT 20
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  KINGSTON BY 925 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MR
Special weather statement, Sep 3, 9:40 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
940 AM EDT SAT SEP 3 2011

MIZ047-048-053-031445-
BAY-MIDLAND-SAGINAW-
940 AM EDT SAT SEP 3 2011

...SPECIAL WEATHER STATEMENT...

AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDLAND...MOVING EAST AT 30 MPH.

WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FREELAND BY 950 AM EDT...
  AUBURN BY 955 AM EDT...
  KAWKAWLIN BY 1005 AM EDT...
  BAY CITY BY 1010 AM EDT...
  ESSEXVILLE BY 1015 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:56 AM EDTSpecial Marine WarningDTX79 min
Sep 3, 9:58 AM EDTSevere Thunderstorm WarningDTXMidland62 min
Sep 3, 10:30 AM EDTSevere Thunderstorm WarningDTXSaginaw62 min
Sep 3, 10:31 AM EDTSevere Thunderstorm WarningDTXHuron, Tuscola44 min
Sep 3, 10:34 AM EDTSevere Thunderstorm WarningDTXBay50 min
Sep 3, 12:51 PM EDTHeat AdvisoryDTXLenawee, Livingston, Macomb, Monroe, Oakland, Washtenaw and 1 more7 hr
Sep 3, 4:43 PM EDTSpecial Marine WarningDTX43 min
Sep 3, 4:47 PM EDTTornado WarningDTXSanilac28 min
Sep 3, 6:32 PM EDTSevere Thunderstorm WarningDTXWashtenaw38 min
Sep 3, 6:43 PM EDTSpecial Marine WarningDTX62 min
Sep 3, 6:44 PM EDTSevere Thunderstorm WarningDTXWayne28 min
Sep 3, 7:39 PM EDTSevere Thunderstorm WarningDTXWashtenaw45 min
Sep 3, 7:44 PM EDTSpecial Marine WarningDTX61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.